|Erythematous Candidiasis Questions
Dec 12, 2000
Dr., is it possible to have Erythematous Candidiasis and not have HIV/AIDS? Does this only appear in HIV/AIDS patients? or can something else look like this but not be this? I have the burning feeling associated with getting your tongue/mouth burned, dry mouth. I have looked at the pictures you have on file and notice that the pictures on the tongue looks similar to the one I have on the tip of my tongue. I am very scared and I am going to get a HIV test next week to hopefully find out that this is not true. Please answer my questions ASAP if you can. Thanks. panicked..
Response from Dr. Reznik
There are several potential reasons why a person may develop erythematous candidiasis (EC) such as use of a steroid-containing asthma inhaler, broad spectrum antibiotics, systemic steroids, uncontrolled diabetes and HIV. There are also several conditions which may be confused with EC such as oral lichen planus or geographic tongue, neither of which is associated with HIV infection.
I commend you on going forward with an HIV test, but also suggest you visit a dentist experienced in oral medicine or oral pathology for an accurate diagnosis of the problems you are experiencing with your tongue.
Confused in the UK...
HIV transmission through HSV I?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.